MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT
Catalog Number 55-10566
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a surgeon along with a company representative that a plate fracture was noticed after a surgical procedure had completed.This initial procedure was reported as completed successfully without a delay.It was also noted the plate that fractured had been bent and re-bent multiple times during the procedure.A revision surgery was planned to remove the fractured plate.
 
Additional Manufacturer Narrative
The reported event could be confirmed: the returned plate shows a fracture.The plate was returned in order to determine the root cause of the failure.The sample was examined regarding its dimensions, chemical composition (edx analysis), and by light and scanning electron microscopy.The dimensions are in accordance with the specification.The chemical composition conforms to the specification titanium grade 2.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structure, and the secondary cracks in the area of the breakage.The fracture surface was partially leveled due to friction with the counterpart.The non-destroyed fracture surface (rest) shows the appearance of a forced rupture.The fractographic investigation with sem shows a structure of a ductile forced rupture with secondary cracks.The investigation shows that the plate broke in low cycle fatigue mode by exceeding the material strength after a few cycles under partially very high forces.No lot number was provided, thus a review of the specific manufacturing batch records and related quality documents (manufacturing documents, inspection plan, inspection drawing, and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.The findings of a ductile forced rupture determined during the investigation with sem are further supported by the event description.It was stated that the plate was bent multiple times, which favors a breakage due to a reduction of the material strength.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material, or manufacturing related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
LOCKING PLATE, SAGITTAL SPLIT, STRAIGHT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8758401
Report Number0008010177-2019-00039
Device Sequence Number14027556
Product Code JEY
UDI-Device Identifier04546540366276
UDI-Public04546540366276
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAU
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-10566
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1